Kentucky, 2015

Damaging Winds in Kentucky, May 11, 2015

May 11, 2015 · NWS LMK · 31 events in 17 counties and zones

A strong spring storm system tracked across the central Plains to the lower Great Lakes region, sparking several rounds of thunderstorms across the lower Ohio Valley. Scattered severe storms developed along a pre-frontal trough along and east of I-65 during the mid afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A strong spring storm system tracked across the central Plains to the lower Great Lakes region, sparking several rounds of thunderstorms across the lower Ohio Valley. Scattered severe storms developed along a pre-frontal trough along and east of I-65 during the mid afternoon hours. These storms were responsible for damaging winds. A second round of storms developed and tracked through the Louisville metro before continuing on to northern Kentucky. These storms also produced sporadic wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 11, 11:08 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, May 11, 11:08 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 PM EDT Mon May 11 2015

...Updated Aviation Discussion...

...Forecast Update...
Updated 955 AM EDT Mon May 11 2015

Environmental and mesoscale analysis and an early look at the latest
guidance suggests that the overall severe threat may be diminished
across parts of the area. Surface low resides over western MN with
its cold front along a MSP to STL to northeast TX line. Broken line
of showers/storms to our west is translating north/northeast as the
main upper level impulse lifts toward the lower Great Lakes.

Instability remains our limiting factor as cloud cover spreading
ahead of this line will probably limit our daytime heating. Also,
convergence along the front and pre-frontal trough is minimized, as
the better dynamics are placed to our north. While models do show
sufficient 0-6 km bulk shear developing, it is pretty much all
directional. Combined with the limited destabilization, think that a
broken line or two of storms will work east through the area this
afternoon and early evening. Some stronger storms could grow and
still put down gusty winds and hail, but overall the severe storm
threat is less than previously thought. Hi-res models aren't too
impressive looking as well as the line of storms moves through.

Updated graphics, outlooks and forecast products will be sent out
shortly.

.SHORT TERM (Now through Tuesday)...
Issued at 319 AM EDT Mon May 11 2015

Early morning IR satellite imagery and observations reveal partly to
mostly cloudy skies across the region.  Temperatures remained quite
mild across the area with readings in the upper 60s to around 70.
Some scattered rain showers have been developing and moving
northeast across western KY.  We expect these showers to continue
and remain generally across our western third of the forecast area
through the remainder of the overnight hours.  Lows will likely cool
into the mid 60s later this morning.

For today, main forecast concern continues to be around the
development and intensity of afternoon convection associated with a
pre-frontal trough axis swinging through the region.  The overall
multi-model consensus has not changed that much with the expected
evolution of today's weather system.  An upper level trough axis
will move through the Mid-Mississippi Valley and into the Great
Lakes while an associated cold front sweeps eastward through our
region.  Ahead of these features, the models still suggest a
corridor of instability will develop this afternoon.  The expected
airmass consisting of environmental temperatures in the mid 80s with
lower-mid 60s dewpoints would result in afternoon MLCAPE values in
the 1300-1900 J/Kg range.  While bulk shear magnitude remains above
35kts, surface winds look to be more parallel to the front resulting
in little if any directional shear.  Directional shear looks to be
better well to our north across the southern Great Lakes where
moderate deep layer shear would be greater, just to S/SE of the
surface low center.  Large scale height falls aloft combined with
the moderately unstable airmass will likely yield strong/severe
convection across our region.  Thermodynamic and kinematic variables
suggest more linear types of convection with the potential for
bowing line segments.  The main threats look to be damaging winds
and large hail from the strongest storms.  Some mesovortices within
these bowing line segments could result in an isolated tornado
threat (albeit that threat looks rather low at the moment, but
certainly a non-zero probability).  Convective coverage should
increase by late morning in areas out to our west, and then
transverse eastward across our western area this afternoon and into
our eastern sections early this evening.  In general, the overall
timing threat looks to be from about 18Z through about 01-02Z.

Convection will loose a lot of its strength this evening with the
loss of heating.  The actual frontal boundary will push through
later tonight and bring cooler and much drier air to the region for
late tonight and Tuesday.  Lows tonight should cool into the
mid-upper 50s in the north with lower 60s in the south.  Highs on
Tuesday will be noticeably cooler with upper 60s in the north and
lower-mid 70s across the central and south.

.LONG TERM (Tuesday Night through Sunday)...
Issued at 254 AM EDT Mon May 11 2015

The long term period will begin with the lower Ohio Valley under the
influence of surface high pressure and weak ridging aloft.
Temperatures will be much closer to seasonal normals in the wake of
the cold front. Dry conditions should persist through the daytime
Thursday. High temperatures will be in the 70s with lows dipping
into the upper 40s to lower 50s.

We will return to a more active regime for the end of the work week
through the weekend. Ridging aloft will set up over the southeastern
CONUS with the forecast area on the northwestern edge of this
ridging. At the surface, southerly return flow will usher in warmer
and moister air. Temperatures will warm back into the 80s for the
weekend and dewpoints will rise back into the mid 60s.

Multiple rounds of showers and thunderstorms are expected to develop
Thursday night through Sunday as impulses move through the upper
level flow. The forecast has pops in every period. However, there
should be breaks in precip, most likely during the overnight periods
this weekend as storms should be partially diurnally driven. No
organized severe weather is expected from any of this activity, but
isolated strong storms with gusty winds are not completely out of
the question. In addition, atmospheric moisture will be quite high
so the storms could produce fairly heavy rainfall.

&&

.AVIATION (18Z TAF Update)...
Updated at 105 PM EDT Mon May 11 2015

In the near term, pre-frontal trough will have passed through
BWG/SDF by 18z and through LEX by 19z. Convective initiation along
this boundary is isolated and overall coverage of thunderstorms
looks to be low through this afternoon. Nonetheless, environment
supports thunderstorm development so will continue to mention VCTS
through early evening.

Gradient winds out ahead of the front will gust 25 to locally 30 kts
as we mix down fairly well. Plan on the wind shift to occur from
south to south/southwest then eventually southwest by 03z. Ceilings
likely to remain VFR outside of any t-storm.

Forecast Confidence 11/18Z TAF Issuance
====================================
Ceilings:   Moderate
Visibility: High
Winds:      High
T-storm:    Moderate
====================================

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........ZT
Short Term.....MJ
Long Term......EER
Aviation.......ZT
Hazardous weather outlook, May 11, 8:00 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT MON MAY 11 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1000 AM EDT MON MAY 11 2015 /900 AM CDT MON MAY 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE STRONG...AND
MAY PRODUCE DAMAGING WINDS AND SOME LARGE HAIL IN ADDITION TO
BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/MJ/ZT

In the hours before

Special weather statement, May 11, 10:48 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1248 PM EDT MON MAY 11 2015

INZ076-083-111750-
DUBOIS IN-ORANGE IN-
1248 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORM MOVING THROUGH DUBOIS AND NORTHWEST ORANGE
COUNTIES...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOALS TO 8 MILES
EAST OF JASPER...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCARLET AND NORTON...
  FRENCH LICK MUNICIPAL AIRPORT AND WEST BADEN SPRINGS...
  ORANGEVILLE AND ABYDEL...
  ORLEANS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3869 8636 3868 8636 3827 8681 3844 8679
      3853 8682 3853 8669 3869 8669 3869 8668
TIME...MOT...LOC 1648Z 218DEG 45KT 3872 8678 3852 8671
          3836 8679

ZT
Special weather statement, May 11, 11:26 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 PM CDT MON MAY 11 2015

KYZ074>076-111755-
BARREN KY-METCALFE KY-MONROE KY-
1226 PM CDT MON MAY 11 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GLASGOW...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  EDMONTON...
  KINO AND LECTA...
  RANDOLPH AND SLICK ROCK...
  WISDOM AND NEW LIBERTY...
  CLARKS CORNER AND KNOB LICK...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 14 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3671 8592 3689 8598 3717 8575 3718 8571
      3699 8549
TIME...MOT...LOC 1726Z 218DEG 25KT 3691 8582

AMS
Special weather statement, May 11, 11:28 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM EDT MON MAY 11 2015

KYZ029>031-033-034-038-045-111800-
BULLITT KY-HENRY KY-JEFFERSON KY-NELSON KY-OLDHAM KY-SHELBY
KY-SPENCER KY-
128 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
SHELBYVILLE TO 9 MILES NORTH OF BARDSTOWN...AND MOVING NORTHEAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  NEW CASTLE...
  YODER AND VEECH...
  BELLVIEW AND EMINENCE...
  VEACHLAND AND PLEASUREVILLE...
  BETHLEHEM AND DELVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8502 3852 8498 3851 8497 3849 8498
      3849 8497 3846 8494 3847 8492 3847 8491
      3804 8518 3789 8556 3842 8537 3854 8501
TIME...MOT...LOC 1728Z 231DEG 38KT 3825 8529 3795 8544

AMS
Special weather statement, May 11, 11:29 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT MON MAY 11 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
129 PM EDT MON MAY 11 2015 /1229 PM CDT MON MAY 11 2015/

...GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON...

EXPECT BREEZY CONDITIONS FOR THE REST OF THE AFTERNOON...WITH
SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 20 MPH...AND FREQUENT 30
TO 35 MPH GUSTS. EVEN STRONGER WINDS ARE LIKELY IN AND NEAR
SCATTERED THUNDERSTORMS THAT WILL CONTINUE TO DEVELOP.

MOTORISTS SHOULD USE CAUTION IF DRIVING HIGH-PROFILE
VEHICLES...ESPECIALLY ON EAST-WEST HIGHWAYS. ALL RESIDENTS SHOULD
REMAIN ALERT TO CHANGING WEATHER CONDITIONS THIS AFTERNOON.

RAS
Special weather statement, May 11, 11:51 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 PM CDT MON MAY 11 2015

KYZ064-076-077-111820-
ADAIR KY-GREEN KY-METCALFE KY-
1251 PM CDT MON MAY 11 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF EDMONTON...AND MOVING NORTHEAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  EDMONTON...
  COLUMBIA...
  BEECHVILLE AND CORK...
  KELTNER AND LITTLE BARREN...
  MELL AND EXIE...
  GRESHAM AND BRAMLETT...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 27 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3696 8575 3708 8576 3736 8557 3724 8540
      3723 8541 3722 8541 3722 8537 3719 8535
      3720 8534 3712 8523 3686 8569
TIME...MOT...LOC 1751Z 220DEG 37KT 3699 8568

AMS
Special weather statement, May 11, 12:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EDT MON MAY 11 2015

KYZ033-111830-
HENRY KY-
200 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF NEW CASTLE...AND MOVING NORTHEAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHEASTERN HENRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3856 8500 3851 8502 3852 8498 3851 8497
      3849 8499 3846 8494 3847 8491 3846 8491
      3844 8494 3846 8495 3843 8496 3841 8499
      3848 8510 3857 8503
TIME...MOT...LOC 1800Z 219DEG 40KT 3850 8498

AMS

The radar

The Louisville radar (KLVX), 113 km away, was scanning. The volume nearest the first event began at 18:12 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Metcalfe

When
May 11, 12:10 PM CST
Where
Metcalfe County, Gascon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.000, -85.570

The Metcalfe County emergency manager reported several trees down and damage to houses.

Thunderstorm Wind, Green

When
May 11, 12:15 PM CST
Where
Green County, 0.55 mi E of Ote
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.230, -85.460

A law enforcement official reported a power line and phone line down. Also, numerous trees fell as a result of severe thunderstorm winds.

Thunderstorm Wind, Taylor

When
May 11, 1:20 PM EST
Where
Taylor County, 1.38 mi N of Campbellsville
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
37.350, -85.350

The Taylor County Emergency Manager reported a 52 knot gust.

Thunderstorm Wind, Taylor

When
May 11, 1:25 PM EST
Where
Taylor County, 1.79 mi WNW of Campbellsville Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.360, -85.350

A public report was received of power lines down in the northern part of town.

Thunderstorm Wind, Taylor

When
May 11, 1:30 PM EST
Where
Taylor County, 0.69 mi N of Campbellsville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.340, -85.350

The Taylor County emergency manager reported that a tree fell on Meader Street.

Thunderstorm Wind, Anderson

When
May 11, 1:47 PM EST
Where
Anderson County, 1.38 mi S of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.010, -84.900

A law enforcement official reported trees down on Johnson Road.

Thunderstorm Wind, Anderson

When
May 11, 1:48 PM EST
Where
Anderson County, 1.49 mi SSW of Ashbrook
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.910, -85.060

A law enforcement official reported several trees down on Fairview Road.

Thunderstorm Wind, Boyle

When
May 11, 1:55 PM EST
Where
Boyle County, Perryville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.650, -84.950

A law enforcement official trees down across the area.

Thunderstorm Wind, Franklin

When
May 11, 1:55 PM EST
Where
Franklin County, Stedmantown
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.220, -84.820

A trained spotter recorded a 56 knot wind gust.

Thunderstorm Wind, Adair

When
May 11, 1:00 PM CST
Where
Adair County, 0.69 mi N of Craycraft
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.110, -85.200

A law enforcement official reported trees down.

Thunderstorm Wind, Mercer

When
May 11, 2:00 PM EST
Where
Mercer County, 2.14 mi NW of Harrodsburg
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.770, -84.880

A county official reported trees, power lines and telephone lines down just outside of Harrodsburg.

Thunderstorm Wind, Mercer

When
May 11, 2:01 PM EST
Where
Mercer County, 0.88 mi SE of Salvisa
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.910, -84.860

A law enforcement official reported trees down on Old Louisville and Kirkwood Rd.

Thunderstorm Wind, Scott

When
May 11, 2:10 PM EST
Where
Scott County, 0.54 mi W of Stamping Ground
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.270, -84.690

A law enforcement official reported trees and power lines down.

Thunderstorm Wind, Woodford

When
May 11, 2:15 PM EST
Where
Woodford County, 0.54 mi W of Mortonsville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.970, -84.760

Multiple large tree limbs were reported down by the public.

Thunderstorm Wind, Woodford

When
May 11, 2:17 PM EST
Where
Woodford County, 1.48 mi SSW of Nugent Xrds
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.100, -84.710

A broadcast media meteorologist relayed a report of trees down along Midway Road between Midway and Versailles.

Thunderstorm Wind, Franklin

When
May 11, 2:25 PM EST
Where
Franklin County, 0.88 mi NE of Jett
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.190, -84.810

A Kentucky official several trees down across the area.

Thunderstorm Wind, Woodford

When
May 11, 2:25 PM EST
Where
Woodford County, Versailles
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.050, -84.730

A county official reported to the NWS that several large trees down inside the city limits.

Thunderstorm Wind, Madison

When
May 11, 2:30 PM EST
Where
Madison County, Kirksville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
37.670, -84.420

A broadcast media meteorologist relayed a report of trees down and a roof ripped off a barn.

Thunderstorm Wind, Clark

When
May 11, 2:37 PM EST
Where
Clark County, 0.54 mi E of Pilot View
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.970, -84.060

A law enforcement official reported several trees down off Ecton Road across the south and east side of Winchester.

Thunderstorm Wind, Madison

When
May 11, 2:42 PM EST
Where
Madison County, 0.88 mi SE of Richmond
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.740, -84.290

An amateur radio operator reported trees down in Richmond, one of which fell onto a car on Sunset Avenue.

Thunderstorm Wind, Madison

When
May 11, 2:42 PM EST
Where
Madison County, 0.55 mi W of Richmond
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
37.750, -84.310

A fire department official reported to the NWS trees down on a house on Crescent Hills Drive.

Thunderstorm Wind, Madison

When
May 11, 2:42 PM EST
Where
Madison County, 3.06 mi ENE of Richmond
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.770, -84.250

An amateur radio operator reported trees and power lines down along Hunter Lane.

Thunderstorm Wind, Clark

When
May 11, 2:45 PM EST
Where
Clark County, 1.76 mi SE of Wyandotte
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
38.030, -84.230

The Clark County Kentucky Mesonet observation recorded a 64 mph wind gust.

Thunderstorm Wind, Fayette

When
May 11, 2:47 PM EST
Where
Fayette County, 1.38 mi S of Yarnallton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.080, -84.580

A law enforcement official reported trees down on Old Frankfort Pike and Elkchester Road.

Thunderstorm Wind, Harrison

When
May 11, 2:48 PM EST
Where
Harrison County, 0.88 mi NW of Cynthiana
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.390, -84.310

A Twitter report was received of a tree down on a covered deck just west of Cynthiana.

Thunderstorm Wind, Clark

When
May 11, 2:57 PM EST
Where
Clark County, 2.58 mi ESE of Winchester
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.960, -84.140

A county official reported that trees were down across the county due to severe thunderstorm winds.

Thunderstorm Wind, Harrison

When
May 11, 3:00 PM EST
Where
Harrison County, 0.69 mi N of Cynthiana
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.390, -84.300

A law enforcement official reported trees down in Cynthiana as well as various locations across Harrison County.

Thunderstorm Wind, Jefferson

When
May 11, 5:27 PM EST
Where
Jefferson County, 1.48 mi NNW of Strathmoor Manor
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.220, -85.630

A law enforcement official reported trees down in the 3000 block of Breckinridge Lane, at Breckinridge and Beargrass Run. Trees were also reported down on Pembroke Road.

Thunderstorm Wind, Oldham

When
May 11, 5:40 PM EST
Where
Oldham County, 0.88 mi SW of Pewee Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.310, -85.490

A report was received by the public of trees down across the area.

Thunderstorm Wind, Oldham

When
May 11, 5:43 PM EST
Where
Oldham County, 0.88 mi SW of Glenarm
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.340, -85.480

A law enforcement official reported that trees were down across the county.

Thunderstorm Wind, Henry

When
May 11, 6:00 PM EST
Where
Henry County, New Castle
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.430, -85.170

A law enforcement official reported several trees down across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566308, 566309, 575911, 566310, 566311, 575885, 575886, 575887, 575913, 575888, 575889, 575890, 575891, 575892, 575893, 575894, 575895, 575896, 575897, 575898, 575900, 575901, 575912, 575902, 575903, 575904, 575905, 575906, 575907, 575908, 575909.